MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGMR373720
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 03/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: as gore was unable to determine which device was involved in the event if any; additional device(s) implanted include: tgmr404020/ (b)(4) udi:(b)(4).According to the gore® tag® thoracic endoprosthesis instructions for use (ifu), complications associated with the use of the may include but are not limited to: persistent false lumen flow, surgical conversion.
 
Event or Problem Description
On (b)(6) 2021, this patient underwent endovascular treatment for a chronic dissection of the descending thoracic aorta and was implanted with two gore® tag® conformable thoracic stent graft with active control system (ctag ac).The patient tolerated the procedure.On (b)(6) 2022, this patient underwent surgical conversion for persistent false lumen perfusion of the chronic dissection and the ctag-ac devices were explanted.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
The devices were returned to w.L.Gore & associates for investigation.Submitted unfixed were two gore® tag® conformable thoracic endoprostheses.The abluminal surface was generally devoid of tissue, except for scattered flecks of red/brown, lightly adherent, friable tissue (presumptive coagulated blood).The lumens were patent and devoid of tissue.A portion of ctag-1 and all of ctag-2 were partially expanded.Ctag-2 had an approximate diameter ranging from 30 mm (proximal) to 20 mm (distal).The devices were not properly stored in a fixative solution for proper preservation of the tissue on and within the devices.Therefore, a histopathological examination of the tissue could not be performed due to the lack of proper fixation prior to arrival at w.L.Gore & associates.The devices were subjected to an enzymatic digestion process to remove biologic debris.Following digestion all devices were examined for material disruptions with the aid of a stereomicroscope.Microscopic fibers were observed that spanned troughed areas on the material surface on both devices and were mostly concentrated around the proximal and distal sealing cuffs.The microscopic fibers were continuous with the grafts surface material.There were no wear related findings.There were no findings observed that would contribute to the partial expansion of the devices.Images were returned to gore for evaluation and showed the following: two time-points available for evaluation: pre-implantation cta dated 1/15/2021 and pre-implantation cta dated 1/26/2021.Cta images on 1/15/2021: primary entry tear appears to be at the lsa.There appears to be ~1.3 cm of sealable aorta distal to the lcca.Aortic diameter just distal to the lcca appears to be ~39mm.Aortic diameter ~1.3cm distal to the lcca appears to be ~41mm.Length to the primary entry tear from the brachiocephalic artery appears to be ~2.6cm.Aortic diameter just distal to the brachiocephalic artery appears to be ~45mm.O the dissection appears to extend to the celiac artery.Cta images on 1/26/2021: primary entry tear appears to be at the lsa.There appears to be less than 1 cm of sealable aorta distal to the lcca.Aortic diameter just distal to the lcca appears to be ~42mm.Aortic diameter ~1cm distal to the lcca appears to be ~44mm.O length to the primary entry tear from the brachiocephalic artery appears to be ~2.1cm.Aortic diameter just distal to the brachiocephalic artery appears to be ~46mm.The dissection appears to extend to the celiac artery.Images provided do not allow for evaluation in relation to the reported complaint.

Brand Name
GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11517107
Report Number2017233-2021-01777
Device Sequence Number3678734
Product Code MIH
UDI-Device Identifier00733132646821
UDI-Public00733132646821
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/11/2023
Device Model NumberTGMR373720
Device Catalogue NumberTGMR373720
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer03/16/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age46 YR
Patient Weight93